Florida, 2001

Lightning Strike in Florida, September 6, 2001

September 6, 2001 · NWS JAX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 6, 12:40 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Sep 6, 12:40 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 AM EDT THU SEP 6 2001

CURRENT...SATELLITE WATER VAPOR IMAGERY AND 250 AVN STREAMLINES SHOW
THAT AN UPPER TROUGH CONTINUES TO DRIFT SOUTH ACROSS THE AREA. THE
MODELS ARE IN GOOD AGREEMENT AND SUGGEST THAT THE TROUGH WILL
CONTINUE TO DRIFT SOUTH AND WEAKEN OVERNIGHT AS A RIDGE BUILDS
ACROSS THE AREA FROM THE WESTERN ATLANTIC. THE TROUGH SHOULD FINALLY
DISSIPATE JUST SOUTH OF THE AREA DURING THE WEEKEND. MEANWHILE A
COLD FRONT...WHICH IS DRAPED ACROSS THE SOUTHERN MID ATLANTIC STATES
...IS EXPECTED TO MOVE ACROSS SOUTHEASTERN GEORGIA OVERNIGHT...AND
DISSIPATE ACROSS NORTHEASTERN FLORIDA FRIDAY OR FRIDAY NIGHT. AND
UPPER RIDGE AND SURFACE HIGH PRESSURE WILL BUILD ACROSS THE AREA
OVER THE WEEKEND. A SECOND COLD FRONT IS IS EXPECTED TO APPROACH THE
AREA FROM THE MISSISSIPPI VALLEY EARLY NEXT WEEK.

WILL GO WITH HIGHER POPS OVER NORTHEASTERN FLORIDA TONIGHT AND
FRIDAY DUE TO ENHANCEMENT OF THE UPPER TROUGH AND THE APPROACHING
COLD FRONT. WILL GO WITH LOWER POPS OVER THE WEEKEND AS UPPER RIDGE
AND HIGH PRESSURE AND RIDGE BUILDS OVER THE AREA.

PRELIM
AMG 70/88/71/87 2334
SSI 73/84/74/84 3334
JAX 71/87/72/86 3434
GNV 70/88/70/88 5353 33

.JAX...
.GA...NONE.
.FL...NONE.

SCOTT

In the hours before

Special weather statement, Sep 6, 11:15 AM EST, 3 hours 45 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061600-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1215 PM EDT WED SEP 6 2001

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...

MOIST UNSTABLE AIR REMAINS ACROSS NORTHEAST FLORIDA WHILE SLIGHTLY
DRIER AIR IS BEGINNING TO FILTER INTO SOUTHEAST GEORGIA. NUMEROUS
THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING ACROSS NORTHEAST
FLORIDA WITH THE BEST COVERAGE SOUTH OF A MAYPORT TO GAINESVILLE
LINE. SHOWERS AND THUNDERSTOSRMS WILL OCCUR ACROSS SOUTHEAST GEORGIA
MAINLY TO THE SOUTH OF ROUTE 84 FROM JESUP TO HOMERVILLE AND THEY
WILL BE MORE NUMEROUS EAST OF US 301.

STORMS THAT DEVELOP WILL BE SLOW MOVERS...THEREFORE THEY WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH MAY CAUSE
LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE
AREAS. IN ADDITION...SOME OF THESE STORMS WILL PRODUCE FREQUENT
LIGHTNING.

A FEW THUNDERSTORMS MAY BE STRONG WITH WIND GUSTS TO 40 MPH...
HOWEVER STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS SO SPOTTER
ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT

The radar

The Jacksonville radar (KJAX), 119 km away, was scanning. The volume nearest the first event began at 20:01 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Flagler

When
September 6, 3:00 PM EST
Where
Flagler County, 8 mi N of Bunnell
Injuries
1 direct, 0 indirect
Reported by
TRAINED SPOTTER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

Lightning damaged one home.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, September 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263934.